Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Issues with vision and balance for a 17 yr old while standing or laying down. Reasons ?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
My 17 year old son told me today that he has been experiencing issues with his vision and balance when he stands after sitting or laying down. He is not having headaches. He also said his stomach is sometimes upset for a few minutes as well. All symptoms improve after a few minutes.
Posted Mon, 21 May 2012 in General Health
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Mild impairment in balancing and greying out of the vision after standing occurs due to sudden drop in the pressure with which the blood enters the head. Such episodes are common in all but in some due to mild dehydration and rarely in hypotensive (Low Blood pressure) people the symptoms may be much evident.

I would suggest you to get your son examined and get his BP checked on two or three occasions .If the BP is normal then maintaining good hydration will suffice and help him get rid of the problem.Also provide him energy drinks when ever he feels he is having the symptoms more.

The medications (Simvastatin) he is on has no relation with the above problem but it can cause weakness and lack of energy which can indirectly precipitate episodes like he is having.Do get his medications revised by his treating doctor.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor